MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO; DISPOSABLE SUTURE NEEDLE

ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO; DISPOSABLE SUTURE NEEDLE
Model Number 216705
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.The needle broke at the eye portion, which is typically indicative of the customer holding the needle with the clamp close to the eye of the needle, where it cannot withstand that pressure.The ifu indicates where to use a clamp on the needle and that it cannot be used near the eye or tip of the needle.The root cause was determined to be user error, for not following the instructions for use on where to hold the needle.This should be considered the final report.If any additional information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "using the eyed needles to suture the capio sutures-- eyed needle end broke off inside patient second eyed needle package opened-- tip and end broke off inside patient a different larger size of eyed needle (and trocar tip) opened and successfully used all pieces of the eyed needles were found and accounted for-- isolated off the surgical field and sent for mdip.".

Brand Name
NEEDLE 1/2 CIRCLE TAPER POINT MAYO
Common Device Name
DISPOSABLE SUTURE NEEDLE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key22819975
Report Number3002750084-2025-00041
Device Sequence Number8756542
Product Code GAB
UDI-Device Identifier00840113217564
UDI-Public00840113217564
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216705
Device Lot Number458525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown